# SDR CA990412031

- Difficulty date: March 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Lyc ALF502R5
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Seized
- Location: Nr 2 Engine
- Part time: 21,392 hours
- Stage of operation: TO
- Nature of condition: R, J
- Precautionary procedure: E, C

## Discrepancy

(CAN) ON TAKEOFF, THE CREW NOTICED LOSS OF N2 INDICATION ON NR 2 ENGINE AND ABORTED TAKEOFF.  THE ENGINE WAS REMOVED AND PRELIMINARY INSPECTION REVEALED N2 LOCKUP, INDICATIVE OF HP TURBINE FAILURE.  HOT METALLIC FRAGMENTS MIGRATED AFT AND EMBEDDED IN THE LP STAGE, WHEN AFTER COOLING FUSED BETWEEN THE TURBINE BLADE TIP SHROUDS PREVENTING N1 ROTATION.  THE ENGINE WILL BE TORN DOWN FOR CAUSE AND A FURTHER REPORT WILL FOLLOW.
